Alert archive / Wyoming / High Wind Watches in 2014

High Wind Watch 2, NWS Riverton, WY

January 9, 20146 counties in Wyoming

NWS Riverton, WY issued this high wind watch at Jan 9, 2014, 2:35 PM MST for 6 counties in Wyoming. It took effect at Jan 10, 2014, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2014, 2:35 PM MST (21:35 UTC)
In effect from
Jan 10, 2014, 8:00 PM MST
Expired
Jan 10, 2014, 1:01 PM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS75 KRIW 092135
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MST THU JAN 9 2014

...VERY STRONG WINDS FOR PORTIONS OF NORTH CENTRAL AND CENTRAL WYOMING
SATURDAY...

.AS ANOTHER VIGOROUS STORM SYSTEM MOVES INTO THE REGION ON
SATURDAY...VERY STRONG WESTERLY WINDS WILL DEVELOP FROM THE HIGH
TERRAIN OF THE ABSAROKA MOUNTAINS...EAST INTO THE CODY FOOTHILLS...THEN
SOUTH INTO THE WESTERN WIND RIVER MOUNTAINS AND FINALLY EAST ALONG
THE GREEN AND RATTLESNAKE MOUNTAINS AND INTO PORTIONS OF NATRONA
COUNTY.


WYZ002-003-015-016-019-020-022-101100-
/O.NEW.KRIW.HW.A.0002.140111T0900Z-140112T0000Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...DUBOIS...
JEFFREY CITY...CASPER
235 PM MST THU JAN 9 2014

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON. 


* TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND
  CONTINUE THROUGH SATURDAY AFTERNOON. THESE STRONG WINDS COULD
  PERSIST INTO EARLY NEXT WEEK.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS POSE
  A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST
  SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING
  STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

JFB
2 follow-up statements
934 
WWUS75 KRIW 100831
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
131 AM MST FRI JAN 10 2014

...VERY STRONG WINDS FOR PORTIONS OF NORTH CENTRAL AND CENTRAL
WYOMING FROM THIS EVENING INTO SUNDAY...

.AS ANOTHER VIGOROUS STORM SYSTEM MOVES INTO THE REGION...VERY
STRONG WESTERLY WINDS WILL INTO THE CODY FOOTHILLS ON FRIDAY
EVENING...THEN SOUTH INTO THE WESTERN WIND RIVER MOUNTAINS AND
FINALLY EAST ALONG THE GREEN AND RATTLESNAKE MOUNTAINS AND INTO
PORTIONS OF NATRONA COUNTY ON SATURDAY. STRONG WINDS ARE ALSO
POSSIBLE IN SOUTHERN WYOMING ON SATURDAY NIGHT AND SUNDAY.

WYZ002-100945-
/O.CAN.KRIW.HW.A.0002.140111T0900Z-140112T0000Z/
ABSAROKA MOUNTAINS-
131 AM MST FRI JAN 10 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

THIS ZONE IS NOW UNDER A WINTER STORM WATCH.

$$

WYZ027>030-102300-
/O.NEW.KRIW.HW.A.0003.140112T0300Z-140113T0000Z/
SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
131 AM MST FRI JAN 10 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON. 

* SUMMARY AND TIMING...WINDS WILL INCREASE ON SATURDAY AND BECOME
  STRONG SATURDAY EVENING AND SUNDAY.

* WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 TO 65
  MPH. 

* IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH
  PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF
  CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME
  CAUTION WHEN ENCOUNTERING STRONG WINDS. IN ADDITION...STRONG
  WINDS MAY BE ACCOMPANIED BY A PERIOD OF SNOW THAT COULD BRING
  VISIBILITY UNDER ONE HALF OF A MILE AT TIMES SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-102300-
/O.EXT.KRIW.HW.A.0002.140111T0300Z-140112T0300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
131 AM MST FRI JAN 10 2014

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
SATURDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
SATURDAY EVENING. 

* TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND
  CONTINUE INTO SATURDAY EVENING. THESE STRONG WINDS COULD
  PERSIST INTO EARLY NEXT WEEK.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS 
  POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. 
  MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN 
  ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-016-019-020-022-102300-
/O.EXT.KRIW.HW.A.0002.140111T0900Z-140112T0300Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITIES OF...DUBOIS...JEFFREY CITY...CASPER
131 AM MST FRI JAN 10 2014

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING. 

* TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND 
  CONTINUE INTO SATURDAY EVENING. THESE STRONG WINDS COULD 
  PERSIST INTO EARLY NEXT WEEK. 

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS 
  POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. 
  MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN 
  ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
957 
WWUS75 KRIW 102001
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
101 PM MST FRI JAN 10 2014

...VERY STRONG WINDS EXPECTED FOR PORTIONS OF NORTH CENTRAL AND
CENTRAL WYOMING FROM THIS EVENING INTO SUNDAY...

.AS ANOTHER VIGOROUS WINTER STORM SYSTEM MOVES INTO THE
REGION...VERY STRONG WESTERLY WINDS WILL DEVELOP INTO THE CODY
FOOTHILLS THIS EVENING...THEN SOUTH INTO THE WESTERN WIND RIVER
MOUNTAINS AND FINALLY EAST ALONG THE GREEN AND RATTLESNAKE
MOUNTAINS AND INTO PORTIONS OF NATRONA COUNTY. STRONG WINDS WILL
ALSO BE POSSIBLE IN SOUTHERN WYOMING ON SATURDAY NIGHT AND SUNDAY.

WYZ003-111100-
/O.UPG.KRIW.HW.A.0002.140111T0300Z-140112T0300Z/
/O.NEW.KRIW.HW.W.0002.140111T0300Z-140112T0300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
101 PM MST FRI JAN 10 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND 
  CONTINUE INTO SATURDAY EVENING. THESE STRONG WINDS COULD 
  PERSIST INTO EARLY NEXT WEEK. 

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS 
  POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. 
  MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN 
  ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-016-019-020-022-111100-
/O.UPG.KRIW.HW.A.0002.140111T0900Z-140112T0300Z/
/O.NEW.KRIW.HW.W.0002.140111T0900Z-140112T0300Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITIES OF...DUBOIS...JEFFREY CITY...CASPER
101 PM MST FRI JAN 10 2014

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND 
  CONTINUE INTO SATURDAY EVENING. THESE STRONG WINDS COULD 
  PERSIST INTO EARLY NEXT WEEK. 

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS 
  POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. 
  MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN 
  ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ027>030-111100-
/O.CON.KRIW.HW.A.0003.140112T0300Z-140113T0000Z/
SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
101 PM MST FRI JAN 10 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY AFTERNOON...

* SUMMARY AND TIMING...WINDS WILL INCREASE ON SATURDAY AND 
  BECOME STRONG SATURDAY EVENING AND SUNDAY. 

* WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO 
  HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY 
  OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE 
  EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. IN ADDITION... 
  STRONG WINDS MAY BE ACCOMPANIED BY A PERIOD OF SNOW THAT COULD 
  BRING VISIBILITY UNDER ONE HALF OF A MILE AT TIMES SATURDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

JB

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 9, 2:11 PM MST, 24 minutes earlier.

Area forecast discussion, Jan 9, 2:11 PM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
211 PM MST THU JAN 9 2014

.SHORT TERM...TONIGHT THROUGH FRIDAY

FLAT BROAD TROF ACROSS THE CONUS CONTINUES WITH EFFECTS OF UPR LVL
SW NOW PUSHING THRU WRN WY WITH DRYING LINE PUSHING EWD JUST PAST
PIH ATTM. SNOW WITH EMBEDDED HEAVIER CONVECTIVE SNOW SHOWERS
CONTINUES ACROSS THE WRN MOUNTAINS...WITH LIGHTER SNOW DOWN IN THE
VALLEYS. OTHERWISE...POINTS EAST OF OUR HIGHLIGHTED AREA CONTINUES
WITH MOSTLY DRY AND INCREASINGLY BREEZY SOUTHWEST WINDS...ESPECIALLY
OVER THE S AND SERN ZONES. WHILE SNOW DECREASES OVERNIGHT
TONIGHT...ANOTHER SHORTWAVE WAITS IN THE WINGS...JUST MOVING INTO
SRN BC THIS AFTERNOON...AND WILL ARRIVE NEAR OUR WRN ZONES FRIDAY
MORNING...AGAIN BRINGING A SLIGHTLY INCREASED CHANCE FOR SNOW IN THE
WESTERN MOUNTAINS AND VALLEYS. MOST MOUNTAIN LOCATIONS WILL BE ABLE
TO PICK UP ANOTHER 2 TO 5 INCHES DURING THE DAY FRIDAY. HERE IN THE
CNTRL PORTIONS OF THE CWA...THE PREVIOUSLY MENTIONED SW WILL PASS
THROUGH TONIGHT...ALONG WITH A MODEST SFC TROF/WEAK FRONTAL PASSAGE
EARLY THIS EVENING. YES...WE WILL GO CONVECTIVE FOR A BRIEF PERIOD
TOO...HOWEVER WEAK FRONTAL FORCING AND RELATIVELY LOW VALUES OF
AVAILABLE MOISTURE SHOULD LIMIT SNOW PRODUCTION THIS TIME TO AN 1 OR
2 HERE IN THE WIND RIVER VALLEY...WITH 2 TO 3 INCHES TO THE EAST AND
INTO NATRONA COUNTY WHERE OVERALL FORCING FROM SFC TO MID LVLS WILL
BE MAXIMIZED UNDER BEST UPR LVL SUPPORT. ALTHOUGH...CONVECTIVE
BANDING SITUATIONS...EVEN SHORT-LIVED...CAN BE TOUGH TO PIN DOWN
EXACT LOCATIONS. WILL WAIT AND WATCH. OTHERWISE...BRIEF FLAT/WEAK
RIDGING ALOFT CONTINUES FOR THE REST OF THE FA ATTM...WHILE THE SFC
TO MID LVL P AND T GRADS ALSO CONTINUE TO SLOWLY INCREASE...WITH
BREEZY TO LOW END WINDY CONDITIONS EVENTUALLY GIVING WAY TO HIGH
WIND CRITERIA...EXPECTED TO BE MET BY EARLY SAT MORNING.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY

MOIST WEST FLOW WILL INCREASE ACROSS WESTERN WYOMING FRIDAY EVENING.
SNOWFALL WILL BE WIDESPREAD ACROSS THE WESTERN MOUNTAINS.  ALONG AND
EAST OF THE CONTINENTAL DIVIDE...MOUNTAIN WAVES ARE EXPECTED TO
DEVELOP ALONG THE ABSAROKA AND WIND RIVER MOUNTAINS.  HIGH WINDS
SHOULD BECOME A THREAT BY 09Z SATURDAY THROUGH 00Z SUNDAY FOR THE
EAST SLOPES OF THE ABSAROKA AND WIND RIVER MOUNTAINS.  THE CODY
FOOTHILLS...THE UPPER WIND RIVER/DUBOIS AREA AND THROUGH THE WIND
CORRIDOR INCLUDING THE GREEN AND RATTLESNAKE MOUNTAINS AND NATRONA
COUNTY. FROM FRIDAY NIGHT THROUGH MID DAY SUNDAY SOME OF THE WEST
FACING SLOPES OF THE WEST MAY SEE OVER TWO FEET OF SNOW WITH SOME
VALLEY AREAS ACCUMULATING AROUND A FOOT OR MORE OF NEW SNOW.  ALONG
WITH THE SNOW...STRONG WINDS WILL CAUSE PLENTY OF BLOWING AND
DRIFTING SNOW...ESPECIALLY OVER THE PASSES.  THE SOUTHWEST WILL SEE
BETTER CHANCES FOR SNOWFALL LATE SATURDAY AND SATURDAY NIGHT.
THE STRONG WEST FLOW SHOULD MIX OUT THE BASINS WITH GENERALLY
WARMER TEMPERATURES EAST OF THE CONTINENTAL DIVIDE OVER THE WEEKEND.
LITTLE IF ANY SNOWFALL IS EXPECTED IN THE WIND RIVER AND BIG HORN
BASINS AND ON THE EASTERN PLAINS.  AREAS ALONG THE BASE OF THE
MOUNTAINS MAY SEE SOME BLOW OVER SHOWERS WITH THE STRONG WINDS.  A
HIGH PRESSURE RIDGE ALOFT WILL BUILD INTO WESTERN WYOMING WITH THE
FLOW ALOFT DRYING AND BECOMING MORE NORTHWESTERLY. SNOWFALL AMOUNTS
WILL DECREASE  THEN END BY TUESDAY.  WITH DRY CONDITIONS EXPECTED
THROUGH THURSDAY. LITTLE IF ANY SNOWFALL IS EXPECTED IN THE WIND
RIVER AND BIG HORN BASINS AND ON THE EASTERN PLAINS.

&&

.AVIATION.../00Z ISSUANCE/

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

SNOW WILL CONTINUE ACROSS MUCH OF THE WEST THROUGH THIS
EVENING...BEFORE DECREASING TO LIGHT SNOW/FLURRIES AND PERHAPS
INCREASING FROM IFR TO AT LEAST MVFR. ADDITIONALLY...EXPECT WIDESPREAD
MOUNTAIN OBSCURATION THROUGHOUT THE FORECAST PERIOD.

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

THE CODY FOOTHILLS AND WIND CORRIDOR FROM NEAR KRKS TO KCPR WILL
CONTINUE BREEZY TO WINDY THROUGHOUT THE FORECAST PERIOD.
OTHERWISE...AN UPPER LEVEL DISTURBANCE ALONG WITH A MODEST COLD
FRONT WILL MOVE ACROSS THE AREA TONIGHT WITH A GOOD CHANCE OF
SNOW SHOWERS AND AREAS OF MVFR TO IFR CONDITIONS ALONG WITH MOUNTAIN
OBSCURATION PERSISTING THROUGH THE MORNING ON FRIDAY.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS THROUGH THE WEEKEND. HOWEVER...THERE
WILL BE CONTINUED CONCERN OVER THE NEXT FEW DAYS AS VERY WINDY
CONDITIONS RETURN TO THE REGION...WITH GUSTS REACHING FROM 40 TO
50 MPH TONIGHT AND FRIDAY...INCREASING TO 50 TO 70 MPH ACROSS
HIGHER TERRAIN AND THE LEE SIDE AREAS OF NORTH/SOUTH RUNNING
MOUNTAINS. ALSO..AREAS NEAR THE GREEN/RATTLESNAKE MOUNTAIN RANGES
AND EAST INTO NATRONA COUNTY ON SATURDAY WILL BE SUSCEPTIBLE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON WYZ002-003-015-016-019-020-022.

WINTER WEATHER ADVISORY UNTIL 5 AM MST FRIDAY
WYZ001-012>014-023>025.

&&

SHORT TERM...BRAUN
LONG TERM...C.BAKER
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jan 9, 4:00 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MST THU JAN 9 2014

WYZ001>020-022>030-101300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MST THU JAN 9 2014

...WINTER WEATHER ADVISORY FOR THE WESTERN MOUNTAINS THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY SNOW IN THE WEST. SOME SNOW WILL SPREAD EAST OF
THE DIVIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...LIGHT SNOW CONTINUES ACROSS THE WEST AND NORTHWEST...AND
STRONG WIND POSSIBLE ACROSS SWEETWATER COUNTY.

SATURDAY AND SUNDAY...SIGNIFICANT SNOW AND BLOWING SNOW POSSIBLE
ACROSS THE WEST AND SOUTHWEST. STRONG TO POSSIBLY DAMAGING WINDS...
ESPECIALLY IN FAVORED WINDY AREAS...SUCH AS BETWEEN ROCK SPRINGS AND
CASPER...CODY FOOTHILLS...AND THE UPPER WIND RIVER BASIN.

MONDAY...STRONG WINDS REMAIN POSSIBLE IN FAVORABLE WINDY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS.

TEAM RIVERTON

Nearby

High Wind Watches in Wyoming, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.